MAUDE Adverse Event Report: EDWARDS LIFESCIENCES IRVINE HEMOSPHERE FORESIGHT MODULE; OXIMETER, TISSUE SATURATION

EDWARDS LIFESCIENCES IRVINE HEMOSPHERE FORESIGHT MODULE; OXIMETER, TISSUE SATURATION
Model Number HEMFSM10
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during use, there was a discrepancy in values with the foresight module.When a sensor was connected to channel 1, the numbers received were in the 70s as expected.The rep switched the sensor to channel 2 and received numbers in the 30s.When they recognized the discrepancy, they performed troubleshooting and exchanged out the module which resolved the issue.There was no inappropriate patient treatment administered nor any patient injury.Patient demographics were requested but not provided.
 
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
One fore-sight elite tissue module was returned for evaluation.The customer report of inaccurate values was unable to be confirmed.Channel 1 and 2 displayed 65% sto2 (+/- 5%) with simulators connected.Moving the cables at no point had an effect on the readings.No errors occurred.The comm cable plug assy was kinked and there was damage near the body of the device.The cable sensors had no physical damage.However, the lower housing was cracked and missing chunks of plastic.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.The report of inaccurate values could not be confirmed, therefore a root cause could not be established.Based on the available information and previous evaluations, there is no evidence that supports or confirms the failure mode is associated to a manufacturing/ design defect.A device history record review was completed and documented that device met all specifications upon distribution.

Brand Name
HEMOSPHERE FORESIGHT MODULE
Common Device Name
OXIMETER, TISSUE SATURATION
Manufacturer (Section D)
EDWARDS LIFESCIENCES IRVINE
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES IRVINE
1 edwards way
irvine CA 92614
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key21710459
Report Number2015691-2025-02316
Device Sequence Number4656347
Product Code MUD
UDI-Device Identifier00690103208573
UDI-Public(01)00690103208573(17)251104
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2025
Device Model NumberHEMFSM10
Device Lot Number21102165
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown